|Nausea and Vomiting from DDI
Mar 8, 2000
I've been taking DDI (along with Viramune, Zerit and Hydrea) for the last two years. My viral load has remained undetectable with this combination. Recently I have been experiencing nausea and vomiting an hour following my dosage of DDI. Sometimes I vomit and other times I just feel nauseous and manage to keep myself from vomiting (although I feel like it). Is this a sign that my system is beginning to not tolerate DDI? Thank you.
| Response from Dr. Henry
It would be somewhat unusual to just now start experiencing those symptoms due to the ddI. There have been some changes in the formulation which could alter how your body tolerates the drug. I often suggest trying the pediatric powder mixed 400 mg in 20 ml of the Maalox of your choice once per day (lemon, cherry, mint flavors available). There will soon be an enteric once a day ddI capsule as well. I would ask whether you have had a change in your formulation. Also, do you have any history of pancreatitis or hepatitis or H pylori disease?? You might also ask your doc to consider whether you are showing any evidence of lactic acidosis (blood test)very soon if you haven't had that evaluated yet. Let me know what happens. Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.